MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48002
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Code Available (3191); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Occupation = (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an angiogram via access in the right femoral artery, the wire included in a micropuncture transitionless stiffened cannula access set separated in the patient.The user felt resistance upon advancement of the wire.The anatomy was normal.The wire was manipulated/removed through the access needle, at which point the user found that the wire had separated.A cut-down procedure was performed to remove the separated portion of the device from the inguinal ligament.The procedure was completed with another device of the same type.The outpatient visit was prolonged.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: b5, h6 summary of event: as reported, during an angiogram via access in the right femoral artery, the wire included in a micropuncture transitionless stiffened cannula access set separated in the patient.The user felt resistance upon advancement of the wire.The anatomy was normal.The wire was manipulated/removed through the access needle, at which point the user found that the wire had separated.A cut-down procedure was performed to remove the separated portion of the device from the inguinal ligament.The procedure was completed with another device of the same type.The outpatient visit was prolonged.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the device, the tip of the inner catheter was found to be split.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.From the device analysis, the separation to the wire guide was confirmed, and the distal tips of the outer and inner catheter were damaged, most likely due to shipping damage during return of the product.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.From the information provided upon review of the dmr, dhr, dhf, ifu, and returned device, cook concluded that the device was manufactured to specification, and that there are no nonconforming devices in-house or out in the field.Cook also reviewed the device instructions for use (ifu).It warns, "caution: do not withdraw the wire guide through the introducer needle; breakage may result.If the wire guide tip must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit.".Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that an unintended use error contributed to the failure mode.The physician stated that the wire was removed through a needle.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Upon return and initial evaluation of the device, the tip of the inner catheter was found to be split.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11331626
Report Number1820334-2021-00337
Device Sequence Number14391223
Product Code DYB
UDI-Device Identifier00827002480025
UDI-Public(01)00827002480025(17)210205(10)8564214
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2021
Device Model NumberG48002
Device Catalogue NumberMPIS-401-10.0-SC-SST
Device Lot Number8564214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2021
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer02/18/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR